advertisement
Question
Posted by: angel | 2005/12/05

use of progynova in frozen embryo replacement

I've been on progynova 3 times a day for 3 weeks before frozen embryo transfer. I am now 10 weeks and 1 day pregnant! I've been very ill for the last 5 weeks with excessive fluid retention showing up an unknown heart problem and causing pulmonary edema. My consultant doesn't accept that it's anything to do with the progynaova, even though it's well documented that it can cause fluid retention. I was reduced to 2 tablets a day 3 weeks ago and then 1 tablet a day for the last week. Amazingly my health has improved along with the drop in dose. my consultant wants me to continue for another five days. My breathing is still very laboured and my heart palpitations are very uncomfortable. What are the consequences to baby if i stop taking the progynova now. I've been SO ill, other than visiting the doctor or being rushed to hospital i've been beddridden.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageFertility expert

Dear Angel

It is not unusal for patients on Estrogen supplementation, albeit in a low dose form, to develop fluid retention. Together with the pregnancy hormone changes that occur, this may precipitate, or may be an aggravating factor in patients with an underlying cardiac problem.
As it is not necessary to use estrogen supplementation beyond the implantation and luteal-placental phase, I would certainly recommend that you stop the Progynova immediately.This should not affect the outcome of the pregancy as estrogen supplementation is not necessary 80 days beyond embryo transfer.

However, I do not believe that the progynova is the primary cause for the pulmonary odema and that rather it appears that the underlying cardiac problem is a serious contributory factor in this regard. The problem is best managed in conjunction with a cardiologist.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: angel | 2005/12/08

thank you. I quite agree that the progynova is probably not the primary cause but that the ensuing side effects, i.e. the fluid retention, point to a cardiac problem. I have had a 24hr ECG and am waiting to see a cardiologist. I went back to my fertilitly centre and saw a different consultlant who confirms both my and your opinion on the progynova. I have since discontinued the tablets and am slowly improving with respect to fluid retention, breathing and heart palpitaions... although the headaches have been bad.
When I try for baby number 2 will there be other options in terms of medicaton/treatment plans or does this rule out assisted fertility treatment for me in the future?

Reply to angel

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement